The occurrence of untoward sequelae following translumbar aortography has been stated to be minimal in the hands of a careful operator.* It is considered by some that most accidents associated with the procedure have been caused by the use of unsuitable contrast media, such as sodium iodide.3 Despite the fact that the newer concentrated organic iodides have given rise to fewer side-effects, a possible complication of aortography which still exists is the injection of a high concentration of dye into a major branch of the aorta. It is the purpose of this paper to report a case of acute pancreatitis following such an occurrence. This has not been reported before in the literature.
REPORT OF A CASE
A 51-year-old white male proofreader was admitted to the Surgical A Service of Jefferson Medical College Hospital on Jan. 17, 1955. He gave a history of having enjoyed good health until four
ROBINSON AS. Acute Pancreatitis Following Translumbar Aortography: Case Report with Autopsy Findings Seven Weeks Following Aortogram. AMA Arch Surg. 1956;72(2):290–294. doi:https://doi.org/10.1001/archsurg.1956.01270200106021
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: